Citation: NootropicPirate. "Depressive Addiction: An Experience with Tianeptine Sulfate (exp108856)". Erowid.org. Aug 2, 2016. erowid.org/exp/108856
I'm generally interested in nootropics to improve my performance at work (computer scientist) as well as maximimize the productivity of my wakeful hours. This is largely to combat anhedonia and low-grade depression/anxiety that I believe is a lingering side-effect from repeated Chantix usage in attempts to quit smoking.
My current substances profile consists of 6mg EMSAM (selegiline, a selective MAOI) patch, 3mg/mL vaping, and nightly cannabis use. In the past I've experimented primarily with nootropics (racetams, theanine, bromantane, etc), opioids (hydrocodone, oxycodone, tramadol), stimulants (adderall, ritalin, modafinil, adrafinil, armodafinil), and some random other psychotropics (synthetic cannabinoids, salvia).
I decided to try Tianeptine as I had read about it as a nootropic previously, and I was intrigued by its opioid effects as I very much enjoy a good opiate buzz, though with a healthy respect for how addictive they generally are (surgery left me on them for a few weeks, never experienced any withdrawal symptoms but certainly enjoyed them while they lasted).
I had originally obtained tianeptine sodium and experimented with dosing up to approx 125mg at a time, finding this would give me a pretty nice buzz, but the incredibly short half life was of concern. The short half-life of the sodium version of tianeptine led me to obtain some tianeptine sulfate to experiment with that. I initially started dosing at 4x the tianeptine sodium dose I was taking previously as molar mass and bioavailability of tianeptine indicated this would be an appropriate dosage. This is definitely a good rule of thumb.
Over the course of a week I dosed between 400mg to 600mg of tianeptine sulfate. Initially, the experience was quite pleasant (minus the constipation), but I found myself gaining a very rapid tolerance
the experience was quite pleasant (minus the constipation), but I found myself gaining a very rapid tolerance
, hence the dosage increase. I also noticed I would become impatient with people while coming down. When I reached about 550mg, I noticed I would get extreme wave of nausea and begin sweating heavily. I never actually vomited, but certainly had to actively prevent myself from doing so on a couple of occasions. This feeling subsided after about a half an hour. I'm not sure if this was an indication of overdose, but take this as a warning.
After about of week of experimentation, I decided that I would abstain and see how I felt. Compared to the warm glow and emotion-dulling nature of the tianeptine 'high', the first day of sobriety after that binge was largely just a lazy day -- I felt pretty unmotivated, and slightly down. Little did I know these feelings would only get worse over the next 3 days. At first, I was having extreme difficulty sleeping, primarily due to a strong 'restless leg syndrome' sensation that prevented me from getting comfortable in bed -- hours of tossing and turning and no sleep. I then fell into a severe depressive episode, feeling the lowest I have felt in quite some time. It was an overwhelmingly awful experience, and had I not known that it would end eventually (thanks to other users' reports) I'm not sure what I would have done, and the thought truly scares me.
It has now been about 3 week since I stopped taking tianeptine; I've thrown out the leftover tianeptine I have and will not be taking any more. I'm definitely back to baseline mood-wise, but it took approx 1.5 weeks to get there.
I hope this serves as a warning to anyone considering tianeptine. I cannot speak to the low, continuous dosages as a nootropic, but I can say definitively: this is not a drug to use recreationally. It has a very rapid tolerance build-up, and severe withdrawal symptoms. I ignored the warnings of others much to my detriment. It simply isn't worth it.
COPYRIGHTS: All reports are copyright Erowid.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.